MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that contamination occurred.Upon opening a 2.50mm x 12mm emerge balloon catheter, the balloon pocket was found to be damaged, and the product was contaminated.The device was not used, and the procedure was completed with another of the same device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge mr balloon catheter, its outer box packaging, inner tyvek packaging with shipping hoop and balloon protector.The outer box, closure strip, and product pouch were visually examined.Inspection of the outer box revealed that the top edge of the box was damaged indicative to handling while opening product.The top closure strip was secure which includes product label placement which was not compromised, unsealed, or broken.The bottom closure strip was unsealed.Inner tyvek packaging was removed for visual examination.The tyvek seal was visually inspected.The bottom tyvek (white) seal was pulled and curled up on the back flap of the packaging far enough that the device was elementally exposed.However, all seals on the package were complete and sealed at one point without error.With no further damage or irregularity to the packaging present, the shipping hoop was removed and examined.With no damage present, the device was removed from the hoop for analysis.The device was visually and microscopically examined.The balloon protector, with no damage, was present and was removed without issue.There were no fluids within the device, and no visible damage.The balloon was tightly folded indicating that the device was not inflated.Photo media reviewed depicted outer box packaging to the reported device, however, no damage was detected.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15726426
Report Number2124215-2022-43780
Device Sequence Number11481213
Product Code LOX
UDI-Device Identifier08714729806103
UDI-Public08714729806103
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2024
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0029057997
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight73 KG